PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Consecutive primes and Legendre symbols

Volume 190 / 2019

Hao Pan, Zhi-Wei Sun Acta Arithmetica 190 (2019), 209-220 MSC: Primary 11A41, 11N05; Secondary 11A07, 11A15. DOI: 10.4064/aa170810-29-11 Published online: 23 July 2019

Abstract

Let $m$ be any positive integer and let $\delta_1,\delta_2\in\{1,-1\}$. We show that for some constant $C_m \gt 0$ there are infinitely many integers $n \gt 1$ with $p_{n+m}-p_n\le C_m$ such that $$ \biggl(\frac{p_{n+i}}{p_{n+j}}\biggr)=\delta_1 \quad\text{and} \quad\biggl(\frac{p_{n+j}}{p_{n+i}}\biggr)=\delta_2 $$ for all $0\le i \lt j\le m$, where $p_k$ denotes the $k$th prime, and $(\frac {\cdot}p)$ denotes the Legendre symbol for any odd prime $p$. We also prove that under the Generalized Riemann Hypothesis there are infinitely many positive integers $n$ such that $p_{n+i}$ is a primitive root modulo $p_{n+j}$ for any distinct $i$ and $j$ among $0,1,\ldots,m$.

Authors

  • Hao PanSchool of Applied Mathematics
    Nanjing University of Finance and Economics
    Nanjing 210046, P.R. China
    e-mail
  • Zhi-Wei SunDepartment of Mathematics
    Nanjing University
    Nanjing 210093, P.R. China
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image